Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: René Thom
Title: Stabilité Structurelle et Morphogénèse, Essai d'une Théorie Générale des Modèles
Additional book information: Benjamin, New York, 1971. 384 pp. $20.

References [Enhancements On Off] (What's this?)

  • 1. V. I. Arnold and A. Avez, Ergodic problems in classical mechanics, Gauthier-Villars, Paris, 1967; English transl., Benjamin, New York, 1968. MR 35 #334; 38 #1233.
  • 2. A. N. Godwin, Three dimensional pictures for Thom's parabolic umbilic, Inst. Hautes Études Sci. Publ. Math. No. 40 (1971), 117-138. MR 407885
  • 3. J. Guckenheimer, Bifurcation and catastrophe, Proc. Internat. Sympos. in Dynamical Systems (Salvador, 1971), Academic Press, New York (to appear). MR 345139
  • 4. J. Guckenheimer, Catastrophes and partial differential equations, Ann. Inst. Fourier (Grenoble) 23 (1973), fasc. 2. MR 365627
  • 5. L. Hörmander, Fourier integral operators, Acta Math. 127 (1971), 79-183. MR 388463
  • 6. P. Lax, Hyperbolic systems of conservation laws. II, Comm. Pure Appl. Math. 10 (1957), 537-566. MR 20 # 176. MR 93653
  • 7. S. Smale, On the mathematical foundations of circuit theory, J. Differential Geometry (to appear). MR 322904
  • 8. M. Shub, M. Hirsch and C. Pugh, Invariant manifolds (to appear). MR 292101
  • 9. R. Thom, Topologie et linguistique, Essays in Topology and Related Topics (De Rham Commemorative Volume), Springer, 1971. MR 495268
  • 10. E. C. Zeeman, Differential equations for the heartbeat and nerve impulse, Towards a Theoretical Biology, vol. 4, C. H. Waddington (editor) (to appear). MR 342207

Review Information:

Reviewer: John Guckenheimer
Journal: Bull. Amer. Math. Soc. 79 (1973), 878-890
DOI: https://doi.org/10.1090/S0002-9904-1973-13245-8
American Mathematical Society